Painkillers are often used to relieve various pains such as stomachache, headache, leg pain, flank pain and so on. However, if a patient take this medicines for a long time, some side effects may be presented in the patient, including high creatinine level.
Creatinine is the breakdown products of our muscular activity and the meat products we eat. It can be kept within a normal level by our healthy kidneys. To be frank, creatinine level is an reliable indicator to indicate renal function correctly. In general, high creatinine level won’t increase until more than half of renal function has been lost. Because our kidney has a strong compensatory ability and 50 percent of kidney function can guarantee our body’s normal work. In a word, high creatinine level is always associated with severe kidney damage.
How does painkiller increase creatinine level?
Like I said at the very beginning, painkillers are required to alleviate moderate to severe pain and discomfort. Generally, these medicines belong to over-the-counter drugs. Occasional use of these medicines are safe, while, heavy or long-term use of painkillers can cause kidney damage. One kidney damage are formed, there is a high possibility that patients can be invade by high creatinine level. Because the normal kidney is in charge of filtering blood and discharging toxins from blood. But for injured kidney, it is unable to do this job well. What’s more, painkillers will also cause more serious condition. It not only can aggravate kidney damage, but also involve other body damages such as stomach problems (stomachache, nausea, vomiting and diarrhea, etc). In addition, you are more likely to be dehydrated. It is an other cause of high creatinine level which can be reversed by quitting painkillers or drinking a plenty of water.
Up to now, we can see that painkillers can cause high creatinine level. Thereby, you should never taking these medicine unless getting the permission from your doctor.
Ready for the next step? Learn more about treatment options for kidney disease symptoms.